I have had major all over body aches for approx. 2 and a half weeks. I have been tested for Lymes disease and for arthritis and my hemoglobin and hematicrit levels are low requiring me to take iron supplement. My lymes test and arthritis test have not came back yet. I have been on this medicine for approx a year if not longer.
Sertraline - Can my severe body aches be caused from my zoloft?
Question posted by sbaker74 on 23 Aug 2012
Last updated on 7 April 2021 by DeeDeeMimi
Yes. I suffer from neuropathy following a stroke. Also have become depressed. Tried 1/4 of 100 mg of sertraline tonight. Within a couple of hours my leg and foot was on fire! I had not taken anything else. Definitely causes aches and neuropathy pain.
It happened to me, and I read in the literature it can case aches.
Also caused restless leg.
I love Zoloft. It has minimised my obsessive negative thoughts and made work life bearable. I used to feel a burning anxiety daily for no reason which I don’t on Zoloft. I can’t deny the change Zoloft has made to my energy. I stay in bed all day happily and have body aches, which are probably contributed by not being active. I was a very active person, obsessed about my weight and worked out with weights and jogged. I recently suffered from a severe piriformis muscle/ sciatic injury that I am working on during the holidays by stretching at home. This may have come on due to my muscles being more sensitive. The negatives of Zoloft are not widely published due to the company being a powerful billion-dollar behemoth. Its important we share our experiences, so we can better understand what is happening to our bodies and decide if it is worth continuing certain medications. For me the benefits still outweigh everything else. For now.
Want to start off by saying I am not a doctor. With that being said, I have been on sertraline for years and years and never had body aches etc... so I think you should keep doing what your doing and that is having test run to see what the cause may be.
Yes, indeed, muscle aches, backache, and bone/joint pain can be caused by sertraline is a few individuals:
Common (1% to 10%): Arthralgia, myalgia
Uncommon (0.1% to 1%): Back pain, muscle weakness, muscle twitching, osteoarthritis
I’ve also been on Sertraline for 18 months and have horrendous pains in my hands and fingers... they keep me awake at night. Did you find out whether the cause of your pains was something else or indeed Zoloft?
Apologies for my casual, round-about way of responding.
All I'm saying is while I was on Zoloft, for about the same amount of time as you were, I suffered horrible joint pain to the point I had to wear a wrist brace. Doctors from all over desperately held on to the idea that it wasn't zoloft. They couldn't find anything wrong and diagnosed me with fibromyalgia.
I stopped the medication, and within a couple of months, the pain was gone completely.
I can only speak of my own experience but I think that it could be causing Fibromyalgia like symptoms in me. I've put on a lot of weight and due to the pain in various parts of my body, which seem to be everywhere including a new diagnosis of plantar fascilitis, I find it hard now to walk or exercise:(
I've been taking 50 mg per day for 18 months having had a really rough time on Effexor! I put on a lot of weight with Effexor but did lose some before going on to Sertraline. I'm going to ween myself off the stuff over the next 4-6 weeks and look into using 5htp or St John's Wort or perhaps SAM-E. If my "Fibromyalgia" etc improves to the point of being able to exercise again I will try to use more natural methods to treat my depression/ anxiety such as regular exercise , nutrition and CBT to dispute unhelpful beliefs.
I really hope things can improve.
Shall try and report back in 2 months or so to let you know how I get on. Just realised how old your post is! I hope you found out the cause of your pains and no longer suffer? All the best.
I have been on sertraline (zoloft) for about 2 years - varying from 50mg upto 100mg and currently back down to 50mg (trying to come off it). The side effects come and go - currently I feel like I have arthritis all through my joints especially fingers elbows and knees. Whoever commented earlier in the thread and said zoloft cannot cause this obviously hasn't ever taken it. I also dont believe the stats about '2%' affected by rare side effects. Thats marketing BS. I have experienced most of the rare side effects at various times. The worst one is shortness of breath and suicidal feelings when you first go on it or change doses (Lasts about a fortnight). Also get skin rashes, red spots all over, itchiness, awful tiredness every day, stomach upsets etc the list goes on (not all at the same time I should add). My Doctor just advises me the whole time the benefits outweigh the side effects then keep going.
Compared to depression the discomfort of the side effects is a walk in the park. That said - I'm ready to come off it now.
Hi there, I used to take Sertraline years ago but I didn't have pain from them. Since everyone is built differently perhaps a trip to your Doctors would be the best thing to do right now.
Hello sbaker74. Yes it can. Body aches and pain occurs in 2% of people taking Zoloft. Regards, best wishes pledge
Zoloft would not be causing these types of side effects, however if you do have arthritis and/or lyme disease these would. I would either wait for the tests to be completed, or if you are in too much discomfort, contact your doctor to see if he can give you something for relief until the tests results are back...
What you are experiencing is not listed or it has not yet been documented as a side effect from zoloft:
I suggest you contact your Dr. asap and inform Him / Her about your severe body aches.
All the best,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.